Steroid withdrawal?

Yet one more question.

Last Thursday I finished my course of prednisolone. I was on them for 2.5 weeks. As it was less than three I was told I could just stop them, so I have. No tapering needed, I was told. The steroid affected my sleep big time and also gave me the shakes. But now I have stopped I feel far more fatigued than I did before. I am putting it down to the withdrawal as I can't think what else it could be. Is this usual? (I am still learning.)

7 Replies

oldestnewest
  • Ive ad them on n off for 12mths nearly n when they stop mine i get really moody. I didnt realise it until someone pointed it out to me. Im guessin yes its possible its the withdrawl. Hope this helps x

  • I don't know if this helps at all, but when I'm on pred. I get quite hyper - feels great in a way! However, when I come off them, I think the tiredness from just struggling to breathe comes back; as if it had been hidden under the hyper feeling. It takes me a week or two to get back to what for me is normal.

  • Hi! I don't think that is my current issue as my pf is better than I have known it before (improved levels of medication), but it is really useful to bear in mind. So far so good today, with a very slow start, I will see if, with physical activity, I feel worse again.

  • Tiredness can be a symptom of withdrawal but should pass. It's true short courses don't need taper. I've been on them both long term 2 years and a couple weeks and do feel fatigued after stopping them. It should improve in a week or two x

  • Thank you Matti1. Yes, it has improved already I am glad to say. As I lost so much sleep during that period I still have sleep to catch up on, but absolutely getting there!

  • Hi wheezycat, I have been on pred for a few years but I decided to ask my doctor to come off them because I hate the side effects. Doctor just stopped them and I got very tired all the time and felt low in spirit. Hospital had a fit and I am back on them now. When I used to get short dose of pred even just a week I had to tapper down because I would end up bad again. I wish you good luck x

  • Thank you. I was on them 'just' for two and a half weeks, but I still got fatigue when I did come off them. I think that is now behind me, now I am in to normal recovery. And so far so good. I think I have lost fitness and muscle strength so I feel somewhat in need of time to get back to normal, but I will get there!

    I hope you feel better. I am sorry to hear you are back on steroids in that way. Any chance for reduction? Or is your asthma too severe for that? That must be hard! If so I do wish you the best!

You may also like...